Alert archive / Michigan / Gale Warnings in 2011
Gale Warning 28, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this gale warning at May 15, 2011, 4:28 AM EDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 15, 2011, 4:28 AM EDT (08:28 UTC)
- Expired
- May 15, 2011, 3:49 PM EDT
- In force
- 11 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
816 WHUS73 KGRR 150828 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 428 AM EDT SUN MAY 15 2011 LMZ849-151630- /O.UPG.KGRR.SC.Y.0041.000000T0000Z-110516T1200Z/ /O.NEW.KGRR.GL.W.0028.110515T0828Z-110515T2200Z/ /O.NEW.KGRR.SC.Y.0042.110515T2200Z-110517T0400Z/ PENTWATER TO MANISTEE MI- 428 AM EDT SUN MAY 15 2011 ...GALE WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT EDT MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT EDT MONDAY NIGHT. * WINDS: NORTH TO 30 KNOTS INCREASING TO 35 GALES THIS AFTERNOON. WINDS DECREASING TO 15 TO 20 KNOTS TONIGHT. * WAVES: 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ847-848-151630- /O.EXT.KGRR.SC.Y.0041.000000T0000Z-110517T0400Z/ GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- 428 AM EDT SUN MAY 15 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT MONDAY NIGHT... * WINDS: NORTH 20 TO 30 KNOTS TODAY. DECREASING TO 15 TO 25 KNOTS TONIGHT. * WAVES: 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ844>846-151630- /O.EXT.KGRR.SC.Y.0041.000000T0000Z-110517T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI- 428 AM EDT SUN MAY 15 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT TUESDAY... * WINDS: NORTH TO NORTHEAST 15 TO 25 KNOTS TODAY AND TONIGHT. * WAVES: 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/GRR
2 follow-up statements
296 WHUS73 KGRR 151428 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1028 AM EDT SUN MAY 15 2011 LMZ849-152230- /O.CON.KGRR.GL.W.0028.000000T0000Z-110515T2200Z/ /O.CON.KGRR.SC.Y.0042.110515T2200Z-110517T0400Z/ PENTWATER TO MANISTEE MI- 1028 AM EDT SUN MAY 15 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT EDT MONDAY NIGHT... * WINDS: NORTH TO 30 KNOTS INCREASING TO 35 GALES THIS AFTERNOON. WINDS DECREASING TO 15 TO 20 KNOTS TONIGHT. * WAVES: 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ847-848-152230- /O.CON.KGRR.SC.Y.0041.000000T0000Z-110517T0400Z/ GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- 1028 AM EDT SUN MAY 15 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT MONDAY NIGHT... * WINDS: NORTH 20 TO 30 KNOTS TODAY. DECREASING TO 15 TO 25 KNOTS TONIGHT. * WAVES: 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ844>846-152230- /O.CON.KGRR.SC.Y.0041.000000T0000Z-110517T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI- 1028 AM EDT SUN MAY 15 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY... * WINDS: NORTH TO NORTHEAST 15 TO 25 KNOTS TODAY AND TONIGHT. * WAVES: 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ OSTUNO HTTP://WWW.WEATHER.GOV/GRR
017 WHUS73 KGRR 151949 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 349 PM EDT SUN MAY 15 2011 LMZ849-160400- /O.CAN.KGRR.GL.W.0028.000000T0000Z-110515T2200Z/ /O.CON.KGRR.SC.Y.0042.110515T2200Z-110517T0400Z/ PENTWATER TO MANISTEE MI- 349 PM EDT SUN MAY 15 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT MONDAY NIGHT... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE GALE WARNING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT MONDAY NIGHT. * WINDS: NORTH TO 30 KNOTS DECREASING TO 15 TO 20 KNOTS OVERNIGHT. * WAVES: 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ847-848-160400- /O.CON.KGRR.SC.Y.0041.000000T0000Z-110517T0400Z/ GRAND HAVEN TO WHITEHALL MI-WHITEHALL TO PENTWATER MI- 349 PM EDT SUN MAY 15 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT MONDAY NIGHT... * WINDS: NORTH 15 TO 25 KNOTS. * WAVES: 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ844>846-160400- /O.CON.KGRR.SC.Y.0041.000000T0000Z-110517T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI- 349 PM EDT SUN MAY 15 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY... * WINDS: NORTH TO NORTHEAST 15 TO 25 KNOTS. * WAVES: 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ OSTUNO HTTP://WWW.WEATHER.GOV/GRR
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at May 15, 12:15 AM EDT, 4 hours 13 minutes earlier.
Area forecast discussion, May 15, 12:15 AM EDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1215 AM EDT SUN MAY 15 2011 LATEST UPDATE...AVIATION... .SYNOPSIS...(356 PM EDT SAT MAY 14 2011) COOL AND DAMP WEATHER WILL CONTINUE THROUGH SUNDAY. LOW PRESSURE WILL SLOWLY PULL AWAY SUNDAY NIGHT WITH RAIN SHOWERS COMING TO AN END. EXPECT SOME FROST ACROSS CENTRAL AND NORTHERN LOWER MICHIGAN BOTH SUNDAY AND MONDAY NIGHTS. && .SHORT TERM...(1025 PM EDT SAT MAY 14 2011) (TONIGHT THROUGH SUNDAY NIGHT) ONLY MINOR TWEAKS ON THE UPDATE. LOWERED MIN TEMPS SLIGHTLY TONIGHT AND ADJUSTED POPS ACROSS THE NORTHERN CWA FOR THE CONTINUATION OF RAIN EARLY SUNDAY. PREVIOUS DISCUSSION... RAIN HAS TAPERED OFF THIS AFTERNOON BUT IS EXPECTED TO PICK UP AGAIN TONIGHT AS EASTERLY FLOW INCREASES ALONG WITH MID LEVEL CONVERGENCE AND F-GEN FORCING. SOME POTENTIAL FOR HEAVY RAIN ACROSS THE SOUTHERN FORECAST AREA THIS EVENING WITH ELEVATED INSTABILITY ALLOWING FOR SOME THUNDER. LINE OF HEAVY RAIN AND THUNDERSTORMS CURRENTLY ACROSS NORTHERN INDIANA IS PROGGED TO REACH CLOSE TO THE FAR SOUTHERN FORECAST AREA BEFORE RETREATING SOUTH WITH THE UPPER LOW. EXPECT RAIN TO BE DIMINISHING FROM NORTH TO SOUTH ON SUNDAY AS THE UPPER LOW SLOWLY MOVES AWAY. THIS TREND TO CONTINUE SUNDAY NIGHT WITH SOME CLEARING FOR ALL BUT THE SOUTHERN FORECAST AREA AFTER MIDNIGHT. GUIDANCE MIN TEMPS SHOW FROST POTENTIAL FOR MONDAY MORNING FOR MUCH OF THE NORTH...SO BEEFED UP FROST IN THE GRIDS. DID THE SAME FOR MONDAY NIGHT AS WELL WITH CLEAR SKIES AND WINDS DECREASING && .LONG TERM...(356 PM EDT SAT MAY 14 2011) (TUESDAY THROUGH SATURDAY) NO MAJOR CHANGES NEEDED TO THE LONG TERM PORTION OF THE FCST. GFS AND ECMWF ENSEMBLES AGREE IN HAVING THE UPPER LOW COMPLEX ROTATING BACK TO THE WEST ENOUGH TO BRING BACK THE THREAT OF RAIN SHOWERS. THIS UPPER LOW IS EXPECTED TO CONTINUE ROTATING IN THE REGION THROUGH THU...HOLDING IN THE THREAT OF SHOWERS. THE ORIENTATION OF THE UPPER LOW JUST TO OUR SOUTH WILL ALLOW FOR LOW LEVEL WAA TO GRADUALLY OCCUR THROUGH THE PERIOD. THIS WILL BRING MODIFYING TEMPS OF A COUPLE OF DEGREES EACH DAY. THE FEATURE THAT WILL FINALLY NUDGE THE ERN US UPPER LOW FAR ENOUGH EAST OUT OF THE AREA WILL BE ANOTHER LARGE UPPER LOW THAT WILL BE DEVELOPING ACROSS THE WRN U.S. DURING THE MID PORTION OF THE WEEK. THIS SLIGHT SHIFT IN THE QUITE AMPLIFIED UPPER AIR PATTERN SHOULD PUT THE CWFA UNDER CONTROL OF THE STRONG UPPER RIDGE IN BETWEEN. THIS SHOULD BRING A BIT MORE SUNSHINE AND MILD TEMPS IN THE 70S FOR NEXT FRI AND SAT. && .AVIATION...(1215 AM EDT SUN MAY 15 2011) STILL EXPECTING A BAND OF RAIN TO GET TOGETHER ACROSS THE FORECAST AREA IN THE NEXT 3-5 HOURS. BY 09Z...EXPECT THE BAND WILL BE GETTING TOGETHER ACROSS ALL OF THE TAF SITES. CEILINGS SHOULD DIP INTO THE IFR CATEGORY WITH TIME AT ALL TAF SITES BY 09Z-10Z. RAIN SHOULD CONTINUE INTO THE MID MORNING HOURS THEN AT KMKG...KGRR AND KLAN. THE SOUTHERN TAF SITES SHOULD SEE RAIN CONTINUE INTO THE AFTERNOON BEFORE ENDING. CEILINGS WILL BOTTOM OUT TONIGHT IN THE IFR RANGE LIFT INTO THE MVFR CATEGORY ON SUNDAY AFTERNOON AND BECOME VFR BY EVENING AS THE RAIN SAGS SOUTHWARD. THE GUSTY NORTHEAST WINDS WILL CONTINUE THE NEXT 24 HOURS THOUGH. && .MARINE...(356 PM EDT SAT MAY 14 2011) WINDS AND WAVES HAVE REMAINED BELOW SMALL CRAFT CONDITIONS TODAY BUT EXPECT WINDS TO INCREASE AND WAVES TO BUILD TONIGHT AND SUNDAY AS SFC PRESSURE GRADIENT TIGHTENS. WINDS WILL REMAIN OFFSHORE OVERNIGHT AND INTO SUNDAY SO THE HIGHEST WAVES WILL BE WELL OFF THE COAST. && .HYDROLOGY...(356 PM EDT SAT MAY 14 2011) ONLY SMALL AREAS OF HEAVIER RAIN NOTED TODAY...BUT WE WILL BE WATCHING A BATCH OF THUNDERSTORMS ACROSS NORTHERN INDIANA THIS EVENING THAT COULD REACH INTO FAR SOUTHERN LOWER MICHIGAN. HEAVY RAIN AND SOME FLOODING IS ONGOING WITH THESE STORMS ATTM. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...SMALL CRAFT ADVISORY ENTIRE NEARSHORE THROUGH SUNDAY NIGHT. && SYNOPSIS: OSTUNO SHORT TERM: OSTUNO JK LONG TERM: NJJ AVIATION: DUKE MARINE: OSTUNO HYDROLOGY: OSTUNO
Hazardous weather outlook, May 14, 5:25 AM EDT, 23 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 525 AM EDT SAT MAY 14 2011 MIZ037>040-043>046-050>052-056>059-064>067-071>074-150930- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 525 AM EDT SAT MAY 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT OCCASIONAL RAIN MAY BE HEAVY AT TIMES INTO TONIGHT. LOCALLY...WATER LEVELS WERE ALREADY HIGH IN PLACES...THUS AN INCREASED RISK FOR FLOODING EXISTS. ADDITIONAL RAINFALL AMOUNTS TODAY AND TONIGHT...COULD EXCEED AN INCH. THUNDERSTORMS ARE EXPECTED TO BE ISOLATED TODAY. THE MAIN RISK WILL BE OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES...IN ADDITION TO THE HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY RAINFALL ON SUNDAY COULD BE HEAVY ESPECIALLY SOUTH OF A MUSKEGON TO MOUNT PLEASANT LINE. OVER A HALF INCH OF RAIN IS LIKELY ALONG THE INTERSTATE 94 CORRIDOR. RISES ON AREAS RIVERS AND STREAMS CAN BE EXPECTED OVER THE COURSE OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-150930- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 525 AM EDT SAT MAY 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT THROUGH TONIGHT. THERE COULD ALSO BE A FEW THUNDERSTORMS WITH CLOUD TO WATER LIGHTNING STRIKES TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NORTHEAST TO NORTH WINDS OVER 20 KNOTS ARE LIKELY INTO EARLY NEXT WEEK. AN ELEVATED RISK FOR GALES EXISTS ON SUNDAY. THUS HAZARDOUS CONDITIONS TO SMALL CRAFT ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MJS
In the hours before
Local storm report, May 15, 3:22 AM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
322 AM EDT SUN MAY 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 AM NON-TSTM WND GST EAST GRAND RAPIDS 42.94N 85.61W
05/15/2011 M46 MPH KENT MI PUBLIC
WIND GUST MEASURED AT MEMORIAL FIELD.
&&
BMARINOThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 11:34 PM EDT | River Flood Advisory | GRR | Kent | 21 days |
| May 14, 11:34 PM EDT | River Flood Advisory | GRR | Kent | 12 hr |
| May 14, 11:34 PM EDT | River Flood Advisory | GRR | Barry | 7 days |
| May 14, 11:34 PM EDT | River Flood Advisory | GRR | Calhoun | 12 hr |
| May 15, 4:28 AM EDT | Small Craft Advisory | GRR | 47 hr | |
| May 15, 2:40 PM EDT | Freeze Warning | GRR | Clare, Isabella, Lake, Mason, Mecosta, Newaygo and 2 more | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.